MAUDE Adverse Event Report: DEPUY IRELAND VELYS ARRAY SET KNEE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND VELYS ARRAY SET KNEE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570011
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the case, when the surgeon was cutting the tibia transverse cut, the tracker moved; the problem was with the tracker insertion.The surgeon managed to finish the case correctly without switching to manual mode.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: d1, d2a, d4 (catalog).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received, ¿it was reported that sales rep went to support the first uka case in spain at the hospital and during the first case, when the surgeon was cutting the tibia transverse cut, the tracker moved (the problem was with the tracker insertion).The surgeon managed to finish his case correctly without switching to manual mode¿.The velys array set knee was not returned to medtech orthopaedics; however photos were provided for review.See attachment "12_jun_2025_03_04_43_25476.Eml".Photographic review shows the assembly of the bone array with the array clamp; however, no visible defects were identified in the devices that could contribute to the reported "loose connection" condition.Additionally, functionality-related issues cannot be assessed through photographic analysis.Furthermore, as the involved "bone array" and "array clamp" were not returned for physical evaluation, it was not possible to conduct functional testing to replicate or verify the reported issue.Although the root cause cannot be confirmed with the available evidence, it is recommended to follow the validated assembly procedure to minimize the risk of improper engagement between the single-use array and its corresponding reusable instrument.For detailed instructions, refer to the instructions for use (ifu-09026019 rev.D), section "instrumentation ¿ assemble array to clamp" (pages 55¿56), which outlines the step-by-step process for correct assembly.The device lot number is unknown; therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.The overall complaint was not confirmed as the photographs provided contained insufficient evidence of the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the device lot number is unknown; therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
VELYS ARRAY SET KNEE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22372400
Report Number1818910-2025-11000
Device Sequence Number4463145
Product Code OLO
UDI-Device Identifier10603295519072
UDI-Public(01)10603295519072
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570011
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/21/2025
09/10/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/29/2025
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown